Economics at your fingertips  

Payoff Kinks in Preferences over Lotteries

Mark Machina ()

Journal of Risk and Uncertainty, 2001, vol. 23, issue 3, 207-60

Abstract: This paper identifies two distinct types of payoff kinks that can be exhibited by preference functions over monetary lotteries--"locally separable" vs. "locally nonseparable"--and illustrates their relationship to the payoff and probability derivatives of such functions. Expected utility and Frechet differentiable preference functions are found to be incapable of exhibiting locally nonseparable payoff kinks; rank-dependent preference functions are incapable of avoiding them. Copyright 2001 by Kluwer Academic Publishers

Date: 2001
References: Add references at CitEc
Citations: View citations in EconPapers (15) Track citations by RSS feed

Downloads: (external link) link to full text (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Payoff Kinks in Preferences Over Lotteries (2000) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/11166/PS2

Access Statistics for this article

Journal of Risk and Uncertainty is currently edited by W. Kip Viscusi

More articles in Journal of Risk and Uncertainty from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

Page updated 2021-10-15
Handle: RePEc:kap:jrisku:v:23:y:2001:i:3:p:207-60